Alert archive / Texas / Flash Flood Warnings in 2001

Flash Flood Warning 44, NWS Fort Worth, TX

November 12, 2001McLennan County, Texas

NWS Fort Worth, TX issued this flash flood warning at Nov 12, 2001, 9:53 AM CST for McLennan County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 12, 2001, 9:53 AM CST (15:53 UTC)
Expired
Nov 12, 2001, 1:00 PM CST
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County McLennan County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 3.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2001-11-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2001-11-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 121554
FFWFTW
TXC309-121900-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
953 AM CST MON NOV 12 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MCLENNAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 PM CST

* AT 953 AM CST...THE MCLENNAN COUNTY EMERGENCY MANAGEMENT
  OFFICE REPORTED FLOODING OVER EASTERN MCLENNAN COUNTY
  BETWEEN WEST....NORTHCREST...AND MOUNT CALM. A HOUSE
  WAS FLOODED IN THE LEROY AREA...AND THERE WERE NUMEROUS
  REPORTS OF ROAD FLOODING. RADAR ESTIMATES THAT 4 TO 8 INCHES 
  OF RAIN HAS FALLEN IN THIS AREA...WITH ISOLATED 10 INCH AMOUNTS
  JUST SOUTHWEST OF LEROY. WIDESPREAD RAIN WILL CONTINUE THROUGH 
  NOON...AND THIS WILL RESULT IN ADDITIONAL FLASH FLOODING.

EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH FLOODING OF 
SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. 
ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS 
AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH. 

LAT...LON 3165 9746 3126 9733 3152 9686 3186 9699

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 4:10 AM CST, 5 hours 43 minutes earlier.

Area forecast discussion, Nov 12, 4:10 AM CST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CST MON NOV 12 2001

WEAK UPPER LOW CONTINUES TO MOVE SLOWLY EASTWARD THROUGH NORTH TEXAS
THIS MORNING...BUT SHOULD BE OUT OF ALL BUT THE SOUTHEAST PART OF THE
AREA BY THIS EVENING. NEXT BOUT OF WEATHER COULD MOVE INTO REGION AS
EARLY AS WEDNESDAY AS MODELS PERSIST IN CLOSING OFF A LOW IN THE
SOUTHWESTERN U.S. AND LETTING IT REMAIN THERE FOR SEVERAL
DAYS...THEN EJECTING IT THE LATTER PART OF THE WEEKEND.

IN THE MEANTIME...LOOK FOR HUMID AIRMASS TO REMAIN OVER THE AREA
THIS WEEK...WITH TEMPERATURES SLIGHTLY ABOVE SEASONAL NORMS. MOS
TEMPS ARE A BIT WARM...BUT POPS ARE FAIRLY CLOSE.

DFW   68  58  73  60 /  30  10  10  10
ACT   70  59  75  60 /  50  10  10  10

.FWD...DENSE FOG ADVISORY THROUGH 10 AM FOR THE NORTH CENTRAL
       PART OF NORTH TEXAS

42

In the hours before

Special weather statement, Nov 12, 4:35 AM CST, 5 hours 18 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-122200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CST MON NOV 12 2001

...THUNDERSTORMS...
AN UPPER LEVEL DISTURBANCE ACROSS NORTH TEXAS WILL MOVE SLOWLY EASTWARD
TODAY AND TONIGHT. A VERY MOIST AND SOMEWHAT UNSTABLE AIR MASS WILL
SUPPORT ISOLATED THUNDERSTORMS THROUGH EARLY THIS EVENING...
ESPECIALLY EAST OF INTERSTATE 35. THE STORMS ARE EXPECTED TO REMAIN
WELL BELOW SEVERE LEVELS.

...FOG...
DENSE FOG WILL CAUSE HAZARDOUS DRIVING CONDITIONS THIS MORNING...
WITH VISIBILITIES BELOW ONE QUARTER MILE IN MANY AREAS. MOTORISTS
ARE ADVISED TO USE EXTREME CAUTION. CONDITIONS WILL SLOWLY IMPROVE
AFTER DAYBREAK...WITH THE FOG LIFTING BY MID DAY.

09

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 12, 6:59 AM CSTFlash Flood WarningFWDMcLennan3 hr
Nov 12, 9:05 AM CSTFlash Flood WarningFWDHill14 hr

Nearby

Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.